Indiana, 2015Flash Flooding in Indiana, June 26, 2015
June 26, 2015 · NWS ILN · 2 events in 2 counties and zones
Severe thunderstorms developed as a low pressure center tracked east along a stationary front which was draped across the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed as a low pressure center tracked east along a stationary front which was draped across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 26, 6:31 PM EST, 56 minutes earlier.
Area forecast discussion, Jun 26, 6:31 PM EST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
731 PM EDT FRI JUN 26 2015
.SYNOPSIS...
LOW PRESSURE WILL STRENGTHEN AS IT MOVES INTO THE AREA TONIGHT.
THE LOW WILL SLOWLY CONTINUE NORTHEAST SATURDAY AND SATURDAY
NIGHT. HIGH PRESSURE WILL BRIEFLY BUILD IN SUNDAY.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
EXTENSIVE SHOWERS AND EMBEDDED THUNDERSTORMS HAVE FILLED IN NORTH
OF A FRONT THAT EXTENDS EAST-WEST ACROSS THE REGION. APPEARS THAT
THE NORTHERN HALF OF THE FORECAST AREA WILL CONTINUE TO BE MORE
FAVORABLE FOR AN EXTENDED PERIOD OF MODERATE TO OCCASIONALLY HEAVY
RAINFALL INTO THE NIGHT.
TO THE SOUTH OF THE BOUNDARY CONVECTION WILL MOVE NORTHEAST INTO
THE FORECAST AREA. INSTABILITY AND SHEAR ARE MORE FAVORABLE FOR
STRONG TO SEVERE STORMS LATE THIS AFTERNOON INTO EARLY THIS
EVENING. ADDITIONAL ACTIVITY WILL LIKELY FOLLOW LATER IN THE NIGHT
AS A DEEPENING SURFACE LOW APPROACHES. THE LATTER WILL BE MOSTLY A
HEAVY RAIN THREAT.
HAVE BEEN TREMENDOUS RAINFALL RATES IN CONVECTION ALONG THE
BOUNDARY. CONDITIONS WILL REMAIN FAVORABLE FOR THIS TO CONTINUE.
SO FLASH FLOOD WATCH REMAINS IN EFFECT.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
LOW PRESSURE WILL BE OVER THE FORECAST AREA AT THE BEGINNING OF
THE PERIOD. IT WILL BE SLOW TO MOVE NORTHEAST AS THE UPPER SYSTEM
CLOSES OFF. A DRY SLOT WILL WORK IN BEHIND THE LOW BUT SHOWERS
WILL WRAP AROUND THE NORTH AND WEST SIDE OF THE SYSTEM. SO SHOWERS
WILL REMAIN POSSIBLE THROUGH MUCH OF SATURDAY IN NORTHERN COUNTIES
AND PERSISTING INTO SATURDAY NIGHT FOR CENTRAL OHIO.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
THE FORECAST AREA WILL BE IN BETWEEN SYSTEMS AT THE START OF THE
LONG TERM TIME PERIOD. ALTHOUGH THE LONG TERM WILL START OUT DRY AN
UNSETTLED WEATHER PATTERN WILL BE IN PLACE FOR MOST OF THE LONG
TERM. AN UPPER TROUGH WILL BE IN PLACE WITH MULTIPLE DISTURBANCES
WORKING INTO THE AREA THROUGH THE WEEK. THE BEST CHANCES FOR
PRECIPITATION ARE EXPECTED TO BE MONDAY AND TUESDAY ALTHOUGH
PRECIPITATION CHANCES WILL BE IN PLACE ACROSS PORTIONS OF THE FA
FROM MONDAY THROUGH FRIDAY. WITH THE TROUGH IN PLACE HIGH
TEMPERATURES ARE EXPECTED TO BE BELOW NORMAL.
&&
.AVIATION /23Z FRIDAY THROUGH WEDNESDAY/...
SHOWERS AND THUNDERSTORMS CONTINUE ACROSS ALMOST ALL TAF SITES
CURRENTLY WITH MVFR/ VFR CONDITIONS. THESE STORMS FORMED ALONG A
STATIONARY FRONT WITH A SURFACE LOW CURRENTLY LOCATED IN SOUTHERN
MISSOURI. THIS SURFACE LOW IS FORECASTED TO MOVE NORTHEAST AND
APPROACH THE AREA SATURDAY MORNING. RAIN LOOKS TO CONTINUE NEAR
AND EAST OF THE SURFACE LOW WHILE A DRY SLOT BEGINS TO GET WRAPPED
UP INTO THE LOW LATE SATURDAY MORNING. THE LOW WILL THEN BEGIN TO
PULL SLIGHTLY MORE NORTH.
GIVEN THE CURRENT FORECAST OF THE LOW DRIER AIR LOOKS TO MOVE OVER
KCVG/ KLUK BRINGING AN END TO THE RAIN EARLY SATURDAY AFTERNOON.
FURTHER NORTH AT KDAY LIGHT SHOWERS COULD LINGER FOR A COUPLE MORE
HOURS. ALSO AT KDAY/ KCMH/ KLCK THERE COULD BE SOME LOWER CIGS
GIVEN THE TRACK OF THE SURFACE LOW SATURDAY MORNING. MODELS ARE SHOWING
LOWER CIGS GENERALLY NORTH OF SURFACE LOW. BEHIND THE LOW WINDS
WILL GUSTY AT TIMES AS THE PRESSURE GRADIENT TIGHTENS. THE 850 TO
700 MB JET WILL APPROACH 40 KTS AT TIME.
OUTLOOK...THUNDERSTORMS WILL BE POSSIBLE ON MONDAY AND TUESDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR OHZ026-034-
035-042>046-051>056-060>065-070>074-077>082-088.
KY...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR KYZ089>100.
IN...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR INZ050-058-
059-066-073>075-080.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...NOVAK
AVIATION...HAINESHazardous weather outlook, Jun 26, 9:16 AM EST, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1016 AM EDT FRI JUN 26 2015
OHZ026-034-035-042>046-051>056-064-065-074-271100-
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-
CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD-
HOCKING-
1016 AM EDT FRI JUN 26 2015
...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
SATURDAY AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND EVENING. IN ADDITION TO THE POTENTIAL FOR HEAVY
RAIN AND FLOODING...A FEW STORMS MAY PRODUCE GUSTY WINDS AND SMALL
HAIL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS LATER TODAY AND
SATURDAY.
INZ050-058-059-066-OHZ060>063-070>073-080-082-271100-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-PREBLE-MONTGOMERY-GREENE-
FAYETTE OH-BUTLER-WARREN-CLINTON-ROSS-HIGHLAND-PIKE-
1016 AM EDT FRI JUN 26 2015
...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
SATURDAY AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND EVENING. IN ADDITION TO THE POTENTIAL FOR HEAVY
RAIN AND FLOODING...SOME OF THESE STORMS MAY BECOME SEVERE. THE
MAIN THREAT WILL BE DAMAGING WINDS...WITH A LESSER CHANCE OF LARGE
HAIL OR A TORNADO.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FOR SEVERE WEATHER LATER THIS
AFTERNOON AND EVENING. SPOTTERS ARE ALSO ENCOURAGED TO REPORT
RAINFALL AMOUNTS LATER TODAY AND SATURDAY.
INZ073>075-080-KYZ089>100-OHZ077>079-081-088-271100-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HAMILTON-
CLERMONT-BROWN-ADAMS-SCIOTO-
1016 AM EDT FRI JUN 26 2015
...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
SATURDAY AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST
OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND EVENING. IN ADDITION TO THE POTENTIAL FOR HEAVY
RAIN AND FLOODING...SOME OF THE STORMS ARE EXPECTED TO BECOME
SEVERE. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WINDS AND LARGE HAIL...AND SOME STORMS MAY ALSO BECOME CAPABLE OF
PRODUCING TORNADOES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FOR SEVERE WEATHER LATER THIS
AFTERNOON AND EVENING. SPOTTERS ARE ALSO ENCOURAGED TO REPORT
RAINFALL AMOUNTS LATER TODAY AND SATURDAY.
In the hours before
Local storm report, Jun 26, 6:34 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
734 PM EDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM FLOOD MIAMISBURG 39.64N 84.27W
06/26/2015 MONTGOMERY OH LAW ENFORCEMENT
HIGH WATER WAS REPORTED OVER ROADWAYS.
&&
ANOVAKLocal storm report, Jun 26, 6:56 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
756 PM EDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM FLOOD 5 SSE CENTERVILLE 39.76N 84.96W
06/26/2015 WAYNE IN LAW ENFORCEMENT
WATER OVER 5200 BLOCK OF ABINGTON PIKE WITH ROAD CLOSURE.
HIGH WATER SIGNS PLACED THROUGHOUT COUNTY.
&&
KCSpecial weather statement, Jun 26, 6:56 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
756 PM EDT FRI JUN 26 2015
KYZ097-099-OHZ079-081-270030-
MASON KY-BRACKEN KY-ADAMS OH-BROWN OH-
756 PM EDT FRI JUN 26 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BROWN...WESTERN
ADAMS...NORTHEASTERN BRACKEN AND NORTHWESTERN MASON COUNTIES THROUGH
830 PM EDT...
AT 753 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR DOVER...
MOVING NORTHEAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...RIPLEY...GEORGETOWN AND
WEST UNION.
ALSO...SOUTH RIPLEY...REDOAK...RUSSELLVILLE...LAKE WAYNOKA...
DECATUR...EMERALD...WINCHESTER AND CHERRY FORK ARE NEAR THE PATH OF
THIS STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3884 8405 3890 8404 3901 8365 3878 8353
3868 8395Local storm report, Jun 26, 6:58 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
758 PM EDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLOOD 3 S LIBERTY 39.59N 84.94W
06/26/2015 UNION IN LAW ENFORCEMENT
PART OF RETHERFORD RD CLOSED DUE TO HIGH WATER.
&&
KCSpecial weather statement, Jun 26, 7:02 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
802 PM EDT FRI JUN 26 2015
OHZ078>080-270030-
BROWN OH-CLERMONT OH-HIGHLAND OH-
802 PM EDT FRI JUN 26 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HIGHLAND...EASTERN
CLERMONT AND NORTHERN BROWN COUNTIES THROUGH 830 PM EDT...
AT 800 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
HAMERSVILLE...MOVING NORTHEAST AT 15 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MOUNT ORAB.
ALSO...HAMERSVILLE...LOCUST RIDGE...WILLIAMSBURG...NEW HOPE...
DANVILLE...BUFORD...CHASETOWN...GREENBUSH...SARDINIA AND MOWRYSTOWN
ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3888 8405 3895 8417 3923 8386 3904 8358
3902 8362 3902 8365 3902 8367 3901 8368Local storm report, Jun 26, 7:27 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
827 PM EDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM TSTM WND DMG 1 NE NEW VIENNA 39.33N 83.68W
06/26/2015 CLINTON OH AMATEUR RADIO
SIDE OFF OF HOUSE TRAILER. MANY TREES AND LARGE LIMBS
DOWN.
&&
BHFlash Flood, Wayne
- When
- June 26, 7:27 PM EST to 9:27 PM EST
- Where
- Wayne County, 2.14 mi NNE of Abington to 2.05 mi N of Abington
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.760, -84.960
Water was over the road at the 5200 block of Abington Pike, which closed the road. High water signs were placed elsewhere throughout the county.
Flash Flood, Union
- When
- June 26, 7:30 PM EST to 10:30 PM EST
- Where
- Union County, 0.68 mi NE of Roseburg to 0.65 mi NE of Roseburg
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.587, -84.941
Part of Retherford Road was closed due to high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Indiana, June 26 to 27, 20152 deaths · 2 injured · $98,000 · 11 events
- Excessive Heat in Oregon, June 26 to 28, 20152 deaths · 2 injured · 2 events
- Hail and Damaging Winds in South Carolina, June 26 to 27, 20151 death · $96,000 · 55 kt wind · 22 events
- Excessive Heat in Washington, June 26 to 28, 20151 death · 1 injured · 1 event
- Lightning Strike in Florida, June 26, 20151 death · 1 event
- Flooding in Ohio, June 26 to 30, 2015$10 million · 4 events
- Hail and Damaging Winds in Georgia, June 26, 2015$2.4 million · 1.75 in hail · 14 events
- Tornado and Flash Flooding in West Virginia, June 26, 2015$921,000 · EF0 · 24 events
- Flash Flooding and Flooding in Ohio, June 26 to 27, 2015$132,000 · 1 in hail · 36 events
- Flash Flooding and Hail in Ohio, June 26, 2015$175,000 · 1.25 in hail · 12 events
- Damaging Wind and Lightning Strike in Mississippi, June 26 to 27, 2015$253,000 · 2 events
- Flash Flooding and Hail in Kentucky, June 26, 2015$65,000 · 2 in hail · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 585186, 585187.